Tags

Type your tag names separated by a space and hit enter

Statin induced myopathy.
J Insur Med. 2009; 41(2):132-5.JI

Abstract

Statin drugs are widely used to reduce the risk of initial and recurrent cardiovascular events. Overall, their safety and tolerability is well established. However, there can be toxic effects on skeletal muscle tissue, the so-called statin induced myopathy. Usually this involves only subjective symptoms of muscle aching and weakness with normal CK values, but rarely a more severe myositis can occur with marked elevations of the CK. Statins do have different pharmacologic properties, and often one statin can be substituted without complications for another statin that has caused a myopathy.

Authors+Show Affiliations

Union Central Life Ins. Co., 1987 Waycross Road, Cincinnati, OH 45240, USA. rfrank@unificompanies.com

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

19845216

Citation

Frank, Robert E.. "Statin Induced Myopathy." Journal of Insurance Medicine (New York, N.Y.), vol. 41, no. 2, 2009, pp. 132-5.
Frank RE. Statin induced myopathy. J Insur Med. 2009;41(2):132-5.
Frank, R. E. (2009). Statin induced myopathy. Journal of Insurance Medicine (New York, N.Y.), 41(2), 132-5.
Frank RE. Statin Induced Myopathy. J Insur Med. 2009;41(2):132-5. PubMed PMID: 19845216.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Statin induced myopathy. A1 - Frank,Robert E,Jr PY - 2009/10/23/entrez PY - 2009/10/23/pubmed PY - 2010/10/1/medline SP - 132 EP - 5 JF - Journal of insurance medicine (New York, N.Y.) JO - J Insur Med VL - 41 IS - 2 N2 - Statin drugs are widely used to reduce the risk of initial and recurrent cardiovascular events. Overall, their safety and tolerability is well established. However, there can be toxic effects on skeletal muscle tissue, the so-called statin induced myopathy. Usually this involves only subjective symptoms of muscle aching and weakness with normal CK values, but rarely a more severe myositis can occur with marked elevations of the CK. Statins do have different pharmacologic properties, and often one statin can be substituted without complications for another statin that has caused a myopathy. SN - 0743-6661 UR - https://www.unboundmedicine.com/medline/citation/19845216/Statin_induced_myopathy_ L2 - https://medlineplus.gov/cholesterolmedicines.html DB - PRIME DP - Unbound Medicine ER -